Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 10, 2018, 1:58 PM PDT. It took effect at Aug 11, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2018, 1:58 PM PDT (20:58 UTC)
- In effect from
- Aug 11, 2018, 11:00 AM PDT
- Expired
- Aug 11, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
376 WWUS85 KLKN 102058 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 158 PM PDT Fri Aug 10 2018 ...Dry and Windy Saturday for Zone 467... .Low RH and windy conditions are expected in zone 467 that can cause critical fire weather conditions on Saturday. NVZ467-111500- /O.NEW.KLKN.FW.W.0010.180811T1800Z-180812T0600Z/ Central and Western Humboldt County- 158 PM PDT Fri Aug 10 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Saturday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SH
2 follow-up statements
407 WWUS85 KLKN 110855 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 155 AM PDT Sat Aug 11 2018 NVZ467-120300- /O.CON.KLKN.FW.W.0010.180811T1800Z-180812T0600Z/ Central and Western Humboldt County- 155 AM PDT Sat Aug 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...5 to 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 94
575 WWUS85 KLKN 120534 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1034 PM PDT Sat Aug 11 2018 NVZ467-120645- /O.EXP.KLKN.FW.W.0010.000000T0000Z-180812T0600Z/ Central and Western Humboldt County- 1034 PM PDT Sat Aug 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... Conditions have improved, thus the Red Flag Warning will be allowed to expire. $$ LIW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:12 AM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Aug 10, 2:12 AM PDT, 11 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 212 AM PDT Fri Aug 10 2018 .SYNOPSIS...One more hot day in store for the Battle Born State, before an ever so slightly cool down this weekend. In addition to the cool down, isolated thunderstorm chances return to central Nevada, expanding northward by later next week. && .SHORT TERM...Today through Saturday. One. More. Hot. Day, before a cool down begins across the Silver State Saturday. Temps will still be near to slightly above average, but it will be cooler. Saturday remains warm, but much more pleasant than friday. Hazy and smokey skies will remain in place across the state, however much better than recent weeks. By Saturday afternoon, moisture creeps into extreme eastern NV and SE portions of the CWA, this will allow for isolated dry thunderstorms over the higher terrain. .LONG TERM...Saturday night through next Friday. Four Corners high persists but flattens from weak Pacific Northwest trough. Very limited weak monsoon flow into central and east-central Nevada sporadically provides enough moisture for isolated thunderstorms and very light showers. At times, some storms will creep into northeast Nevada, still isolated but even sparser in coverage. Could be mix of wet and dry storms that far north. Winds generally on the light side, so some storms over central and eastern Nevada could produce very briefly moderate showers over narrow tracks. Temps remain above normal but drop by about 5-10 degrees most places. && .AVIATION...Skies remain hazy but VFR is expected at all TAF && .FIRE WEATHER...Biggest change this forecast is canceling the Fire Weather Watch. Forecast models have backed off on the wind. Therefore, thought it was better to cancel now than leave it for the day shift to look at. For Saturday, models are indicating the potential for RFW in 467. This will need to be watched heading into this afternoon to see if it warrants a warning. Dry isolated thunderstorms will be possible for eastern FWZ 455 and SE portions of 470 on Saturday. By Sunday, coverage expands to include FWZ 455, SE portions of 454, 455, and 470. By Monday and beyond, coverage expands into the rest of the area with the threat for isolated dry thunderstorms. This will need to be watched for coverage concerns, to see if LAL 6 will be possible anywhere. Regardless of LAL 2 or 6, with receptive fuels and intense daytime highs baking the fuels, new starts will be possible from any storm. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 94
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.